Alert archive / Florida / Coastal Flood Statements in 2011
Coastal Flood Statement 11, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at May 1, 2011, 3:57 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at May 1, 2011, 8:00 AM EDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 3:57 AM EDT (07:57 UTC)
- In effect from
- May 1, 2011, 8:00 AM EDT
- Expired
- May 3, 2011, 6:00 PM EDT
- In force
- 58 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2594 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WHUS42 KMFL 010757 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 357 AM EDT SUN MAY 1 2011 ...HIGH RISK OF RIP CURRENTS ATLANTIC COASTAL BEACHES OF SOUTH FLORIDA TODAY INTO TONIGHT... FLZ168-172-173-020800- /O.NEW.KMFL.CF.S.0011.110501T1200Z-110502T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 357 AM EDT SUN MAY 1 2011 SUSTAINED EAST WINDS OF 15 TO 20 MPH ALONG WITH A LOW TIDE IN THE AFTERNOON AND AGAIN LATE TONIGHT WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
3 follow-up statements
784 WHUS42 KMFL 020728 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 328 AM EDT MON MAY 2 2011 ...HIGH RISK OF RIP CURRENTS ATLANTIC COASTAL BEACHES OF SOUTH FLORIDA TODAY INTO TONIGHT... FLZ168-172-173-021530- /O.EXT.KMFL.CF.S.0011.000000T0000Z-110503T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 328 AM EDT MON MAY 2 2011 SUSTAINED EAST WINDS OF 15 TO 20 MPH ALONG WITH A LOW TIDE IN THE AFTERNOON AND AGAIN LATE TONIGHT WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES OF MIAMI DADE... BROWARD... AND PALM BEACH COUNTIES THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
874 WHUS42 KMFL 030004 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 804 PM EDT MON MAY 2 2011 ...HIGH RISK OF RIP CURRENTS ATLANTIC COASTAL BEACHES OF SOUTH FLORIDA THROUGH TONIGHT... FLZ168-172-173-031200- /O.CON.KMFL.CF.S.0011.000000T0000Z-110503T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 804 PM EDT MON MAY 2 2011 SUSTAINED EAST WINDS OF 15 TO 20 MPH ALONG WITH A LOW TIDE LATE TONIGHT WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
450 WHUS42 KMFL 030754 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 354 AM EDT TUE MAY 3 2011 ...HIGH RISK OF RIP CURRENTS ATLANTIC COASTAL BEACHES OF SOUTH FLORIDA THROUGH TONIGHT... FLZ168-172-173-032200- /O.EXT.KMFL.CF.S.0011.000000T0000Z-110503T2200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 354 AM EDT TUE MAY 3 2011 SUSTAINED EAST WINDS OF 15 TO 20 MPH ALONG WITH A LOW TIDE THIS AFTERNOON WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at May 1, 3:05 AM EDT, 52 minutes earlier.
Area forecast discussion, May 1, 3:05 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR CLIMATE SECTION
NATIONAL WEATHER SERVICE MIAMI FL
305 AM EDT SUN MAY 1 2011
...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES TODAY THROUGH MONDAY...
...DRY WEATHER EARLY THIS WEEK BEFORE SLIGHT CHANCE OF SHOWERS END OF WEEK...
.DISCUSSION...
HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WILL CONTINUE TO
STRENGTHEN TODAY INTO MONDAY AND BUILD THE FLORIDA PENINSULA. THIS
WILL KEEP THE WEATHER DRY OVER THE CWA TODAY THROUGH MONDAY ALONG
WITH BREEZY EASTERLY WIND FLOW ALONG THE EAST COAST METRO AREAS.
THEREFORE...THERE WILL ALSO BE A HIGH RISK OF RIP CURRENTS ALONG
THE EAST COAST BEACHES OF SOUTH FLORIDA TODAY INTO MONDAY.
THE BREEZY EASTERLY WINDS WILL CONTINUE FOR VERY WARM LOWS IN THE
MID TO UPPER 70S OVER THE EAST COAST METRO AREAS FOR TONIGHT AND
MONDAY NIGHT. THESE LOWS WILL BE CLOSE THE MAXIMUM MINIMUM LOWS
FOR THIS TIME OF YEAR. MORE ON THIS IN THE CLIMATE SECTION BELOW.
THE HIGH WILL THEN SLOWLY WEAKEN AND SHIFT EAST INTO THE WESTERN
ATLANTIC WATERS TUESDAY INTO WEDNESDAY. THIS WILL ALLOW FOR A
COLD FRONT OVER THE CENTRAL UNITED STATES TO MOVE INTO CENTRAL
FLORIDA BY WEDNESDAY...AND ALLOW FOR SOME LOW LEVEL MOISTURE TO
START TO WORK INTO THE CWA ON WEDNESDAY. THEREFORE...THE WEATHER
WILL REMAIN DRY ON TUESDAY BUT ON WEDNESDAY THERE WILL BE A SLIGHT
CHANCE OF SHOWERS OVER THE CWA.
.EXTENDED FORECAST...
THE WEAK COLD FRONT WILL CONTINUE TO MOVE INTO SOUTH FLORIDA LATE
THIS WEEK KEEPING THE LOW LEVEL MOISTURE IN PLACE. SO WILL
CONTINUE THE SLIGHT CHANCE OF SHOWERS OVER SOUTH FLORIDA FOR LATE
THIS WEEK.
THE FRONT WILL THEN DISSIPATE BY FRIDAY NIGHT...AS ANOTHER HIGH
PRESSURE BUILDS INTO THE AREA FROM THE NORTH FOR NEXT WEEKEND.
SO THE DRY WEATHER WILL RETURN TO SOUTH FLORIDA FOR NEXT WEEKEND.
&&
.AVIATION...
&&
.MARINE...
THE WINDS OVER ATLANTIC AND BISCAYNE BAY WATERS TODAY INTO MONDAY
NIGHT WILL BE FROM THE EAST AT 15 TO 20 KNOTS. FOR REST OF THE CWA
WATER...THE WINDS WILL BE EASTERLY TODAY INTO MONDAY NIGHT...AS
SPEEDS WILL INCREASE FROM 15 KNOTS TODAY TO 15 TO 20 KNOTS TONIGHT
THROUGH MONDAY NIGHT. THIS WILL ALLOW FOR THE SEAS TO BE XXX
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITIES OVER SOUTH FLORIDA TODAY WILL BE IN THE
40S...DUE TO THE LOW LEVEL MOISTURE COMING IN FROM THE ATLANTIC
WATERS. HOWEVER...DRIER AIR WILL BE WORKING INTO THE CWA TONIGHT
INTO MONDAY. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES OVER THE
WESTERN INTERIOR AREAS TO FALL INTO DOWN TO AROUND 35 PERCENT FOR
COUPLE OF HOURS ON MONDAY AFTERNOON. SO WILL CONTINUE TO MONITOR
THE LATEST MODEL RUNS FOR THE RELATIVE HUMIDITIES ON MONDAY FOR
POSSIBLE FIRE WEATHER STATEMENTS OR WARNINGS.
&&
.CLIMATE...
HERE ARE THE FORECAST LOWS AND WARMEST MINIMUM LOWS FOR THE EAST
COAST AREAS TONIGHT AND AGAIN MONDAY NIGHT. THE WEST INTERIOR AND
WEST COAST METRO AREAS COULD EVEN SEE RECORD HIGHS TODAY.
05/02/2011 05/02/2011 05/03/2011 05/03/2011
CITIES FORECAST LOWS WARMEST MIN LOWS FORECAST LOWS WARMEST MIN LOWS
MIA 78 79 - 2010 77 79 - 1997
FLL 79 77 - 2004 78 78 - 1997
PBI 77 77 - 2004 76 76 - 2010
MIA BEACH 78 78 - 1953 77 79 - 1997
ALSO THE WESTERN INTERIOR AND WEST COAST METRO AREAS COULD EVEN SEE
RECORD HIGHS TODAY WHICH ARE:
05/01/2011 05/01/2011
CITIES FORECAST HIGHS RECORD HIGHS
NAPLES 91 91 - 1994
LA BELLE 93 95 - 1971
IMMOKALEE 94 93 - 1990
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 86 77 86 76 / 10 10 10 10
FORT LAUDERDALE 85 79 85 78 / 10 10 10 10
MIAMI 86 78 86 77 / 10 10 10 10
NAPLES 91 70 91 70 / 10 - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE...54/BNB
AVIATION/RADAR/FIRE...52/PSHazardous weather outlook, Apr 30, 7:13 PM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 713 PM EDT SAT APR 30 2011 FLZ063-066>075-168-172>174-011000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 713 PM EDT SAT APR 30 2011 ...MODERATE RISK OF RIP CURRENTS ALONG EAST COAST BEACHES... ...WILDFIRES CONTINUE EAST OF NAPLES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: EAST WINDS OF 10 TO 15 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH THE NIGHT ALONG THE EAST COAST AND THIS WILL KEEP A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. VISIBILITY: WILDFIRES CONTINUE TO BE ACTIVE IN THE AREA EAST OF NAPLES NORTH AND SOUTH OF ALLIGATOR ALLEY AND EAST OF GOLDEN GATE ESTATES. SMOKE FROM THOSE FIRES COULD RESULT IN REDUCED VISIBILITIES ACROSS THE NAPLES AND ALLIGATOR ALLEY AREAS THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RISK OF RIP CURRENTS WILL SIGNIFICANTLY INCREASE ALONG THE ATLANTIC BEACHES SUNDAY AS EASTERLY WINDS INCREASE TO 15 TO 20 MPH. THIS HIGH RISK OF RIP CURRENTS WILL LIKELY PERSIST THROUGH AT LEAST THE EARLY PART OF THE WEEK. REDUCED VISIBILITIES, POOR AIR QUALITY ASSOCIATED WITH SMOKE, AND FIRES MOVING CLOSER TO RESIDENTIAL AREAS WILL REMAIN A CONCERN OVER THE NEXT FEW DAYS IN WESTERN COLLIER COUNTY UNTIL THE FIRES BECOME FULLY CONTAINED MAINLY DUE TO THE INCREASED EASTERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:30 PM EDT | Special Marine Warning | MFL | 60 min |
Nearby
Coastal Flood Statements in Florida, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.